Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

What causes upper abdominal and back pain after gallbladder removal?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 1290 Questions
I had my gallbladder removed a year ago because of gallstones. I was hurting from my upper abdomen through to my back. From time to time, I still have pain. I had a endoscopic done and I do have GERDS. I haven't been faithful taking my Prilosec but I've started back taking it. I also had my pancreas, liver, and kidneys checked a year ago and everything was fine. I've been experiencing this pain for about 3 years total. Trying to figure out why I'm hurting even though it comes and goes.
Posted Fri, 28 Mar 2014 in General Health
Answered by Dr. Ashish Verma 5 hours later
Brief Answer: it can be due to GERDS Detailed Answer: Hi XXXXXXX Thanks for writing to HCM. This is Dr. Ashish Verma, a general surgeon, answering to your query. This pain of your can be from two things...gastritis and pancreatitis. Also the pain going to your back goes more in favour of pancreatitis. But as you said that it was checked a year ago and was we are left with gastritis you were not taking the medicines regularly, so. The thing with GERDS is that here your lower esophageal sphincter is lax, leading to reflux of gastric acid to esophagus... causing pain. So, you need to take medicine for it life long...the medicine is not for the cant be cured by drugs, that needs surgery only...medicine is to decrease the acid secretion... Or what else you can do is diet modification... no tea, no coffee, no soda drinks, no chocolates, no spicy and fatty these all increase the acid production and/or relax the sphincter. Hope that i have answered to all your queries. If you have further queries, i will be glad to answer them. Regards Dr. Ashish Verma
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor